Psycho-Babble Medication Thread 222292

Shown: posts 1 to 10 of 10. This is the beginning of the thread.

 

LEXAPRO: most common side effects?

Posted by eve70 on April 25, 2003, at 11:12:56

Hi,
which are the most common side effects of Lexapro.
Efficacy in compare with Celexa?
Tanx for your help
Eve

 

Re: LEXAPRO: most common side effects?

Posted by Okpolosi on April 26, 2003, at 10:51:05

In reply to LEXAPRO: most common side effects?, posted by eve70 on April 25, 2003, at 11:12:56

I personally experienced the following SE's on Lex:

Nausea, indigestion, diahrea, cramps, headaches, flu-like symptoms, lethargy, fatigue, lump in throat, jaw clenching, rash, back pain, insomnia and also sleeping too much, head felt like a big bubble, felt like a zombie, anxiety, depression, blurred vision, and anorgasmia. There are probably others, these are the ones I remember most vividly.

Some were quite severe in the beginning but all have subsided except the last one.

 

NO THANX! It's enough to not try lexapro 4 me! (nm)

Posted by eve70 on April 26, 2003, at 11:09:22

In reply to Re: LEXAPRO: most common side effects?, posted by Okpolosi on April 26, 2003, at 10:51:05

 

Re: NO THANX! It's enough to not try lexapro 4 me! eve70

Posted by Okpolosi on April 26, 2003, at 13:21:48

In reply to NO THANX! It's enough to not try lexapro 4 me! (nm), posted by eve70 on April 26, 2003, at 11:09:22

Just curious, you don't have to answer if you don't want to.

Did a physician suggest you take Lexapro? If so, what was the diagnosis? Have you ever taken any SSRI's? If so, which ones?

I was diagnosed w/PMDD and depression, both of which were interfering with my personal life and threatening my job. I was in serious trouble and getting worse. Lexapro has been a LIFESAVER for me!! Granted the SE's were no fun, but the worst of it was over by the end of the 3rd week. From some of the posts i have read here, SE's are pretty common, and some people have no trouble with them at all.

If a physician feels you should try this or any other med you owe it to yourself to give it a try, as you may experience GREAT benefits in the long run.

Best of luck to you, whichever way you decide to go!!!

 

Re: NO THANX! It's enough to not try lexapro 4 me! Okpolosi

Posted by eve70 on April 26, 2003, at 13:45:38

In reply to Re: NO THANX! It's enough to not try lexapro 4 me! eve70, posted by Okpolosi on April 26, 2003, at 13:21:48

Hi OK, tanx for your share!
I would only to say that the side effects you reported will probably kill me!
I am unipolar melanchonic depressed.
I was on lot of ad, last one, Celexa, made me dizzy, some kind of zomby, during all day.
I thought that s/e of lexapro were less or less intensive than celexa....but it seems not to be true.
In your opinion, which are the main differences between celexa and lexapro?
I don't know what i'm gonna do, dr. would make me try lexapro but i'm scared about s/e, cause i need to feel me alive even if depressed!
Thanx you OK for your share.
eve

 

Re: NO THANX! It's enough to not try lexapro 4 me!

Posted by Okpolosi on April 26, 2003, at 16:31:01

In reply to Re: NO THANX! It's enough to not try lexapro 4 me! Okpolosi, posted by eve70 on April 26, 2003, at 13:45:38

> Hi OK, tanx for your share!
> I would only to say that the side effects you reported will probably kill me!
> I am unipolar melanchonic depressed.
> I was on lot of ad, last one, Celexa, made me dizzy, some kind of zomby, during all day.
> I thought that s/e of lexapro were less or less intensive than celexa....but it seems not to be true.
> In your opinion, which are the main differences between celexa and lexapro?
> I don't know what i'm gonna do, dr. would make me try lexapro but i'm scared about s/e, cause i need to feel me alive even if depressed!
> Thanx you OK for your share.
> eve

I can't speak for Celexa, Lex is the only med I have ever taken. The dizziness I experienced got better each day, I've been taking 10mg and am well into my 3rd month. Occasionally I have a slight touch of dizziness an hour or two after taking, but now it is so slight I hardly notice if I'm busy.

Some people have better results taking Lex in the evening, so they sleep through the SE's. I began by taking it in the morning but found I was getting sleepy around 7PM. Now I take it at 2-3PM, fall asleep easily around 11PM and sleep soundly through the night. This is a HUGE plus for me as all through my life I have been an insomniac, never felt rested, and was grouchy all day as a result. A lot of my depression stemmed from the fact that I could not sleep and I obssessed about it constantly.

I want to stress again that all my comments are about my own experience, and I believe I had more trouble with the SE's than others who have posted here. We all react differently, and it is possible your experience will not be so bad. If I had to do it all over again knowing what I know now, I would still suffer through the initial SE's because the benefits I have reaped were well worth it.

Sorry I couldn't answer more of your questions. I would still encourage you to try to do what your DR asks, or if it would help, get a second and third opinion from professionals in different fields. By thay I mean you may want to talk to a mental health professional, a regular doctor, a psychologist, etc.

I hope some of this has helped, and best of luck to you.

 

Thanx OK for your help! Best luck to you too! (nm) Okpolosi

Posted by eve70 on April 26, 2003, at 18:13:11

In reply to Re: NO THANX! It's enough to not try lexapro 4 me!, posted by Okpolosi on April 26, 2003, at 16:31:01

 

Re: LEXAPRO: most common side effects?

Posted by Bill L on April 28, 2003, at 8:47:19

In reply to LEXAPRO: most common side effects?, posted by eve70 on April 25, 2003, at 11:12:56

I feel more mentally sharp on Lexapro than on Celexa.

 

Lexapro side effects in general

Posted by maryhelen on April 28, 2003, at 14:07:10

In reply to Thanx OK for your help! Best luck to you too! (nm) Okpolosi, posted by eve70 on April 26, 2003, at 18:13:11

I can't speak about Lexapro because it is not available in Canada but it is a med I would be interested in taking. Reading the posts here, there does seem to be a lot of positive results.

My understanding about side effects with any drug is that, even if only one person reported a certain side effect during the trials then this has to be reported.

Watching a TV commercial about a certain drug and then hearing the side effects would certainly turn most people off. We are all so different with unique reactions. Most side effects should disappear in time. I think that is why a lot of us give up on the med, possibly too soon.

I wish the best to those of you trying Lexapro and that you may finally get the relief you so deserve.

maryhelen

 

Re: Lexapro side effects in general

Posted by Bill L on April 28, 2003, at 15:22:57

In reply to Lexapro side effects in general, posted by maryhelen on April 28, 2003, at 14:07:10

You have a good writing style. Clear and concise as well as accurate. I agree that some people won't take drugs after hearing about some side effects. And others quit too soon without raising the dosage.

> I can't speak about Lexapro because it is not available in Canada but it is a med I would be interested in taking. Reading the posts here, there does seem to be a lot of positive results.
>
> My understanding about side effects with any drug is that, even if only one person reported a certain side effect during the trials then this has to be reported.
>
> Watching a TV commercial about a certain drug and then hearing the side effects would certainly turn most people off. We are all so different with unique reactions. Most side effects should disappear in time. I think that is why a lot of us give up on the med, possibly too soon.
>
> I wish the best to those of you trying Lexapro and that you may finally get the relief you so deserve.
>
> maryhelen


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.